What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Sep 12, 2:09 PM EST, 1 hour 19 minutes earlier.
Area forecast discussion, Sep 12, 2:09 PM EST, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
309 PM EDT Sat Sep 12 2020
...Tropical Storm Watch Remains in Effect for Coastal Panhandle
and Western Big Bend...
...Flash Flood Watch Issued for Florida Panhandle and Western Big
Bend...
.NEAR TERM [Through Sunday]...
Breezy easterly flow will keep a fairly similar pattern for today
with some scattered showers and thunderstorms this afternoon,
with perhaps slightly lower coverage than previous days due to
some drier air over the region. Even with the drier air, PWs are
still around 1.9 inches so pockets of heavy rainfall will be
possible with the storms today. Luckily the storm motions will
continue to be pretty quick, which will mitigate the flood risk.
While severe weather is not anticipated, a few stronger storms
could produce gusty winds as well. For Sunday, expect a mix of
more diurnally driven showers and thunderstorms over the inland
areas, with some rain bands from Tropical Storm Sally potentially
beginning to push into our local waters and coastal counties.
.SHORT TERM [Sunday Night Through Thursday]...
Tropical Storm Sally will continue to push northwestward across
the northeast Gulf of Mexico very slowly through the short term
period. Sally is forecast to become a hurricane before eventually
reaching the north central Gulf Coast Monday night or Tuesday
morning. Tomorrow into midweek several rounds of heavy rainfall
will be possible across the Florida Panhandle and western Big Bend
as a series of rain bands are expected to rotate across the area.
While the heaviest rain appears to remain just offshore, even
slight shifts in the forecast track or rain band positioning could
cause higher totals along the coastal areas. Current forecast has
rainfall totals of 5 to 10 inches possible across the Florida
Panhandle and western Big Bend through Thursday, with locally
higher amounts possible if the heavier rain bands are able to move
ashore. While this storm total precipitation forecast spans
several days, individual rain bands will be capable of producing
several inches of rainfall within a very short time frame. Flash
flooding will be possible if not likely with these bands,
especially if multiple bands move across the same areas. For that
reason, a Flash Flood Watch has been issued for the Florida
Panhandle and portions of the western Big Bend for Sunday through
Tuesday evening, and may be extended depending on how the next
couple of days evolve. Some model solutions have Sally slowly
drifting eastward towards our area after landfall, which is
largely why rainfall impacts could extend into Wednesday/Thursday.
Other impacts with Tropical Storm Sally include possible wind
gusts to tropical storm force over our local waters and coastal
regions and the possibility for a few tornadoes, mainly across the
Florida Panhandle and Big Bend. Minor surge impacts of 2 to 3
feet will also be possible for Apalachee Bay from the Aucilla
River west to Mexico Beach. Surge of 1 to 2 feet will be possible
elsewhere along the coast. A Coastal Flood Advisory will likely be
needed at some point.
.LONG TERM [Thursday Night Through Saturday]...
A moist airmass remains in place after Sally's eventual departure,
leading to a return to diurnally driven showers and thunderstorms
for the end of the week into the weekend. Although some models do
show a cold front approaching the region at the tail end of the
long term, it's pretty low confidence on whether or not it would
actually reach our area.
&&
.AVIATION...
[Through 18Z Sunday]
Scattered showers and thunderstorms are expected across the
region for the remainder of this afternoon, then diminishing after
sunset. VFR conditions are expected away from storms. For late
tonight, a round of MVFR ceilings is expected, then becoming VFR
again by mid to late morning on Sunday.
&&
.MARINE...
A Tropical Storm watch remains in effect for much of the
northeast Gulf as Tropical Storm Sally is forecast to gradually
strengthen into a hurricane as it slowly pushes northwestward.
While the track of the system is forecast to remain just south of
our area, dangerous winds and seas are expected to begin as early
as tonight and linger into Monday night. Showers, thunderstorms,
and isolated waterspouts will also be possible.
&&
.FIRE WEATHER...
Red Flag conditions are not expected in the foreseeable future.
Unusually wet conditions will prevail Sunday into next week as TD 19
moves through the northern Gulf of Mexico.
&&
.HYDROLOGY...
Flash flooding will be possible within heavy rain band from Sally
starting tomorrow and lasting into midweek. Rainfall totals of 5
to 10 inches will be possible across the Panhandle and western Big
Bend, with higher amounts possible. While the heaviest rainfall
amounts are expected to remain just offshore, slight changes to
the track could cause even higher rainfall totals over the coastal
regions. A Flash Flood Watch has been issued for the Florida
Panhandle and portions of the western Big Bend Sunday through
Tuesday evening. While rivers are in good shape at the moment,
heavy rainfall from Sally could cause some river flooding next
week.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 88 74 84 73 / 20 80 70 90 70
Panama City 76 88 75 84 75 / 30 80 80 90 80
Dothan 72 88 73 84 72 / 10 70 50 80 60
Albany 73 88 74 87 73 / 10 70 40 70 50
Valdosta 75 87 73 87 72 / 20 80 40 80 50
Cross City 75 88 73 87 72 / 40 90 70 90 60
Apalachicola 77 86 76 83 76 / 50 90 90 90 80
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Watch for Coastal Bay-Coastal Franklin-Coastal
Gulf-South Walton.
High Rip Current Risk until midnight EDT tonight for Coastal Bay-
Coastal Franklin.
GA...None.
AL...None.
GM...Tropical Storm Watch for Coastal Waters From Ochlockonee River
to Apalachicola Fl out to 20 Nm-Coastal waters from Mexico
Beach to Apalachicola FL out 20 NM-Coastal waters from
Mexico Beach to Okaloosa Walton County Line FL out 20 NM-
Waters from Suwannee River to Apalachicola FL from 20 to 60
NM-Waters from Apalachicola to Mexico Beach FL from 20 to
60 NM-Waters from Mexico Beach to Okaloosa Walton County
Line FL from 20 to 60 NM.
&&
NEAR TERM...Merrifield
SHORT TERM...Merrifield
LONG TERM...Merrifield
AVIATION...DVD
MARINE...Merrifield
FIRE WEATHER...Merrifield
HYDROLOGY...MerrifieldIn the hours before
Special weather statement, Sep 12, 2:41 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
341 PM EDT Sat Sep 12 2020
FLZ017-018-122030-
Inland Jefferson FL-Leon FL-
341 PM EDT Sat Sep 12 2020
...SPECIAL WEATHER STATEMENT...
At 341 PM EDT, Doppler radar was tracking a strong thunderstorm near
Monticello, moving west at 25 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Monticello, Tallahassee, Ralford Greenway, Apalachee Regional Park,
Chaires Crossroads, Baum, Capps, Lois, Nash, Miccosukee, Drifton,
Capitola, Moccasin Gap, Casa Blanco, Chaires, Waukeenah, Montivilla,
Lloyd, Pisgah Church and Lake Miccosukee.
LAT...LON 3057 8379 3043 8377 3035 8417 3063 8422
TIME...MOT...LOC 1941Z 084DEG 21KT 3049 8388
72-BUNKER
Special weather statement, Sep 12, 2:56 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
356 PM EDT Sat Sep 12 2020
FLZ028-029-034-128-134-122045-
Inland Taylor FL-Coastal Dixie FL-Inland Dixie FL-Coastal Taylor FL-
Lafayette FL-
356 PM EDT Sat Sep 12 2020
...SPECIAL WEATHER STATEMENT...
At 356 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cross City, moving northwest at 40 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Cross City, Steinhatchee, Tennille, Cooks Hammock, Shamrock, Howell
Place, Clara, Cross City Airport, Old Town, Guaranto Springs, Carbur,
Jena, Fletcher Springs, Hines, Jonesboro, Grady, Hatch Bend, Salem,
Eugene and Fletcher.
LAT...LON 2983 8289 2981 8293 2980 8292 2976 8295
2972 8296 2970 8294 2970 8296 2964 8296
2963 8297 2959 8295 2959 8294 2948 8339
2991 8359 2999 8296 2995 8292 2989 8292
2988 8288
TIME...MOT...LOC 1956Z 115DEG 35KT 2969 8312
72-BUNKERSpecial weather statement, Sep 12, 3:10 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
410 PM EDT Sat Sep 12 2020
FLZ016>018-122100-
Gadsden FL-Inland Jefferson FL-Leon FL-
410 PM EDT Sat Sep 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GADSDEN...WESTERN
JEFFERSON AND CENTRAL LEON COUNTIES UNTIL 500 PM EDT...
At 410 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Tallahassee, moving west at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Midway, Tallahassee, Havana, Florida State University, Florida A And
M, Tallahassee Comm College, Doak Campbell Stadium, Lake Bradford,
Gaither Community Center, Tallahassee Memorial Hosp, Florence,
Tallahassee Mall, Tallahassee Regional A/P, Governors Square Mall,
Belair, Levy Park, Indian Head Acres, Andrew, Chaires Crossroads and
Baum.
LAT...LON 3055 8401 3040 8401 3031 8450 3063 8455
TIME...MOT...LOC 2010Z 087DEG 25KT 3047 8414
72-BUNKER
Special weather statement, Sep 12, 3:11 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
411 PM EDT Sat Sep 12 2020
FLZ017-018-027-028-118-127-128-122100-
Inland Taylor FL-Coastal Wakulla FL-Coastal Jefferson FL-
Inland Jefferson FL-Inland Wakulla FL-Coastal Taylor FL-Leon FL-
411 PM EDT Sat Sep 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAKULLA...
NORTHWESTERN TAYLOR...SOUTHWESTERN JEFFERSON AND SOUTHEASTERN LEON
COUNTIES UNTIL 500 PM EDT...
At 411 PM EDT, Doppler radar was tracking a strong thunderstorm 13
miles east of Woodville, moving west at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
St. Marks, Crawfordville, Woodville, Wakulla, Newport, Shadeville,
Hells Half Acre, Leon Sinks, Lake Munson, Wakulla Springs, Cabbage
Grove, Eight Mile Pond, Scanlon, Medart, Wacissa Springs, Bethel,
Natural Bridge, Goose Pasture, Hyde Park and Lutterloh.
LAT...LON 3009 8383 3008 8442 3039 8438 3032 8379
3032 8381 3031 8382 3030 8382 3030 8377
TIME...MOT...LOC 2011Z 096DEG 25KT 3023 8399
72-BUNKERSpecial weather statement, Sep 12, 3:14 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
414 PM EDT Sat Sep 12 2020
ALZ067-069-GAZ121>123-142>144-122100-
Henry AL-Houston AL-Miller GA-Randolph GA-Baker GA-Calhoun GA-
Clay GA-Early GA-
414 PM EDT Sat Sep 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY AND
NORTHEASTERN HOUSTON COUNTIES IN SOUTHEASTERN ALABAMA...WESTERN
MILLER...SOUTHEASTERN CLAY...SOUTH CENTRAL RANDOLPH...NORTHWESTERN
BAKER...CALHOUN AND EARLY COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 500
PM EDT/400 PM CDT/...
At 414 PM EDT/314 PM CDT/, Doppler radar was tracking a strong
thunderstorm 7 miles south of Arlington, or 11 miles north of
Colquitt, moving northwest at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Colquitt, Morgan, Blakely, Edison, Arlington, Columbia, Douglasville,
Centerville, Damascus, Bellville, Haleburg, Bluffton, Iveys Mill,
Parksville, Carnegie, Rock Hill, Suttons Corner, Rowena, Howards Mill
and Fountain Bridge.
LAT...LON 3157 8456 3134 8450 3107 8486 3107 8492
3130 8525 3177 8477
TIME...MOT...LOC 2014Z 113DEG 24KT 3133 8474
72-BUNKERSpecial weather statement, Sep 12, 3:22 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
422 PM EDT Sat Sep 12 2020
GAZ146-158-159-122115-
Brooks GA-Colquitt GA-Thomas GA-
422 PM EDT Sat Sep 12 2020
...SPECIAL WEATHER STATEMENT...
At 422 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Pavo, or 9 miles northwest of Quitman, moving west
at 30 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Thomasville, Quitman, Boston, Pavo, Coolidge, Barwick, Dixie,
Thomasville Municipal A/P, Dillon, Enon, Patten, Eason, Oaklawn,
Merrillville, Chastain, Pidcock, Dawesville, Brooks Co A/p, Hollis
and Newark.
LAT...LON 3077 8357 3072 8405 3108 8401 3110 8400
3098 8352
TIME...MOT...LOC 2022Z 097DEG 26KT 3091 8364
72-BUNKER